Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 191, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 27, 2000, 5:07 PM CDT for Pickett County, Tennessee. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2000, 5:07 PM CDT (22:07 UTC)
- Expired
- May 27, 2000, 5:50 PM CDT
- In force
- 43 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Pickett County, TN
The radar
The Nashville radar (KOHX), 138 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 5:45 PM CDT | Thunderstorm Wind 55 E | Byrdstown, TN | Newspaper article reported trees and power lines down at Byrdstown. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1998 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 12.0
The text
As transmitted, in the capitals the NWS used until 2016.
766 WUUS54 KOHX 272207 SVRBNA TNC133-137-141-272250- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 507 PM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR PICKETT COUNTY THIS INCLUDES THE CITY OF BYRDSTOWN OVERTON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF LIVINGSTON PUTNAM COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF COOKEVILLE * UNTIL 550 PM CDT * AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF GAINESBORO...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LIVINGSTON AT 520 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR MIDDLE TENNESSEE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ 14 JBW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:40 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 27, 2:40 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE NASHVILLE TN 240 PM CDT SAT MAY 27 2000 SHORT AND SWEET. SURFACE BOUNDARY FROM SOUTHWEST OKLAHOMA THROUGH ARKANSAS AND NORTHWEST MIDDLE TENNESSEE APPEARS TO BE GENERATING MOVE SEVERE WEATHER WITH A HIGHLY DIFFLUENT AREA ALOFT AND A STRONG THETA-E GRADIENT CENTERED ON A LINE FROM BOWLING GREEN TO JACKSON TO SOUTHERN ARKANSAS. SEVERE WX SHOULD TAIL OFF AFTER THE EARLY EVENING HOURS WITH MORE THUNDERSTORMS DUE WHEN THE COLD FRONT MOVES IN LATE TONIGHT...BUT THESE WILL PROBABLY NOT BE SEVERE. COOLING AND DRIER SUN-MON. BNA EB 066/080 058/083 063 18831 CSV TB 065/072 054/078 060 18852 .BNA...NONE. 18
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:15 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 35 min |
| May 26, 7:16 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 44 min |
| May 26, 7:35 PM CDT | Tornado Warning | OHX | Robertson, Sumner | 40 min |
| May 26, 8:00 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 40 min |
| May 26, 8:15 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 30 min |
| May 26, 8:29 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 31 min |
| May 26, 8:49 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 26 min |
| May 26, 8:55 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 65 min |
| May 26, 9:30 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 30 min |
| May 26, 9:38 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 37 min |
| May 26, 9:46 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 29 min |
| May 26, 9:51 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, White | 39 min |
| May 27, 2:33 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 42 min |
| May 27, 2:48 PM CDT | Tornado Warning | OHX | Houston, Montgomery, Stewart | 42 min |
| May 27, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 45 min |
| May 27, 3:05 PM CDT | Tornado Warning | OHX | Montgomery | 40 min |
| May 27, 3:20 PM CDT | Tornado Warning | OHX | Robertson | 40 min |
| May 27, 3:30 PM CDT | Tornado Warning | OHX | Cheatham | 15 min |
| May 27, 3:38 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 37 min |
| May 27, 3:55 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 35 min |
| May 27, 4:04 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale, Wilson | 41 min |
| May 27, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 33 min |
| May 27, 4:37 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 43 min |
| May 27, 5:07 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam | 43 min |
| May 27, 5:10 PM CDT | Tornado Warning | OHX | Jackson, Overton | 35 min |
| May 27, 5:19 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 41 min |
| May 27, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.